Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 23, 2009, 1:52 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 23, 2009, 3:45 PM MDT
- In force
- 113 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 71 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 231952
FFWEPZ
TXC141-229-232145-
/O.NEW.KEPZ.FF.W.0005.090623T1952Z-090623T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
152 PM MDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...SOCORRO...MONTANA VISTA...FORT
BLISS...FABENS...EL PASO...
WESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 345 PM MDT
* AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SLOW MOVING THUNDERSTORMS WAS MOVING INTO EL PASO AND
WESTERN HUDSPETH COUNTIES...INCLUDING THE EL PASO METROPOLITAN
AREA. THE STORMS WILL PRODUCE LOCALLY HEAVY RAINS WITH
RAINFALL AMOUNTS EXCEEDING 2 INCHES OVER ISOLATED
LOCATIONS. FLASH FLOODING IS THEREFORE LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTWAY...SPARKS...HORIZON CITY...TORNILLO...INTERSTATE 10
AND HIGHWAY 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3106 10555 3134 10596 3137 10597 3144 10611
3176 10643 3174 10647 3179 10653 3199 10658
3199 10534
$$
ROGASH1 follow-up statement
000
WGUS74 KEPZ 232149
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
349 PM MDT TUE JUN 23 2009
TXC141-229-232157-
/O.EXP.KEPZ.FF.W.0005.000000T0000Z-090623T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSPETH TX-EL PASO TX-
349 PM MDT TUE JUN 23 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR EL PASO AND WESTERN
HUDSPETH COUNTIES...
RAINFALL ACROSS THE AREA HAS DECREASED IN INTENSITY...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MORE THUNDERSTORMS
ARE POSSIBLE THROUGH THE NIGHT AND A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 6 AM MDT.
THERE WAS SOME FLOODING REPORTED IN THE VICINITY OF LEE TREVINO AND
ROJAS WITH THE STORMS THAT MOVED THROUGH EL PASO EARLIER.
LAT...LON 3106 10555 3134 10596 3137 10597 3144 10611
3176 10643 3174 10647 3179 10653 3199 10658
3199 10534
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:28 AM MDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 23, 6:28 AM MDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 628 AM MDT TUE JUN 23 2009 .UPDATE... HAVE INCREASED POPS EL PASO AND HUDSPETH COUNTIES FOR PD 1 TO 30 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 72 95 72 98 / 30 20 10 10 10 SIERRA BLANCA TX 86 69 88 70 97 / 30 20 10 10 10 LAS CRUCES 90 68 93 69 97 / 30 20 10 10 10 ALAMOGORDO 90 67 92 68 98 / 30 20 10 10 10 CLOUDCROFT 70 49 73 52 78 / 30 20 10 10 20 TRUTH OR CONSEQUENCES 89 65 89 66 95 / 40 30 20 10 10 SILVER CITY 83 57 83 58 89 / 40 30 30 10 20 DEMING 91 65 91 66 98 / 40 30 10 10 20 LORDSBURG 90 64 91 65 97 / 40 30 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ022-030-031. TX...NONE. && 02
Hazardous weather outlook, Jun 23, 10:52 AM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1052 AM MDT TUE JUN 23 2009 NMZ022>025-030>032-TXZ055-056-241700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1052 AM MDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR SOUTHWEST NEW MEXICO. VERY MOIST ATMOSPHERIC CONDITIONS COULD RESULT IN VERY HEAVY RAIN FALL THIS AFTERNOON AND EVENING. HEAVY RAINS COULD GENERATE CONSIDERABLE RUN OFF THAT MAY CAUSE SOME FLOODING ALONG DRAINAGES AND ARROYOS AND PONDING OF WATER IN LOW LYING AREAS. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE ALSO POSSIBLE FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. CHANCES FOR RAIN WILL DIMINISH SOMEWHAT ON THURSDAY AND FRIDAY...BUT THERE WILL STILL BE AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. RAIN CHANCES MAY INCREASE FOR THE WEEKEND AND THE FIRST PART OF NEXT WEEK AS CONSIDERABLE MOISTURE REMAINS IN THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:31 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Jun 22, 6:47 PM MDT | Flash Flood Warning | EPZ | El Paso | 58 min |
| Jun 23, 3:27 AM MDT | Flash Flood Watch | EPZ | 24 hr | |
| Jun 23, 2:48 PM MDT | Flash Flood Warning | EPZ | El Paso | 87 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.